Headaches while taking Ibrutinib: I started... - CLL Support

CLL Support

18,382 members30,463 posts

Headaches while taking Ibrutinib

Mike-72 profile image

I started treatment with Ibrutinib about Two months ago. I am taking the pills after lunch. I started having occasional mild headaches usually in the evenings. Late last night, I had a moderate headache and could not sleep well. Does anyone have headaches or dizziness during treatment for CLL? How much fluids do we really need to drink before triggering electrolyte imbalance? Does it help to take the pills before going to bed?

By the way, I had joint pains, but they are better now.

14 Replies

Hi Mike I have just started Ibrutinib and Rituximab on the Flair trial. I am only 2 weeks in.

I take my Ibrutinib at night just before bed. So far so good but it is early days for me.

Have you contacted your specialist nurse/doctor?

I would if only for reassurance.

Good luck

Ann

Mike-72 profile image
Mike-72 in reply to annmcgowan

Thanks for the input.

Dear Ann, good luck with your treatment. I am only a month in and so I thought we might be similar. I get slight headache and kind of a fevery feeling as if I have the flu bot no fever. I think it is a message from my immune response. I will check with my oncologist. At about day 20 I started to have sore hands elbows and shoulder. Some swelling. These are all listed side effects but not everybody gets symptoms. Keep us up to date.

Good luck.

Ann

You too

Hi Mike, I take my Ibrutinib before breakfast asspecified by thr trial I’m on.

One of the potentisl side effects of Ibrutinib is an increase in blood pressure. A potential side effect of increased blood pressure is headache. I’d get it checked out, of course it could be nothing to do with CLL or Ibrutinib.

best, rob

Thanks for the info.

Jm954 profile image
Jm954Administrator

I very much agree with Oleboyredw-uk you need to get your BP checked asap. The hypertension usually develops later but it can be serious if not treated.

The joint pains will come back but don't give up on Ibrutinib and try not to dose reduce or stop it in the first year to get the best response.

Here's the link to the Ibrutinib drug information, don't panic about the long list of side effects, most people don't get them but it's good to be aware.

chemocare.com/chemotherapy/...

Mike-72 profile image
Mike-72 in reply to Jm954

Thanks.

I haven't read this list of side effects, but when my treatment was Gazyva I read everything. The list of side effects was pretty scary. I knew that my doctor had been involved with the treatment from it's days as GA 101 to obinituzumab, to Gazyva. I had no side effects.

Definitely contact your trial doctor if you are having issues. Many have reported that when they take Ibrutinib makes a difference for them. Some do best in the morning, some with a meal - morning, lunch, or dinner - some before eating or eating certain types of foods, and some at bedtime.

Your doctor, or those taking the drug, can offer more information about timing and fluids.

Thanks.

Hi Mike, I find taking them at bedtime best. Hopefully if you take them at that time, you will sleep through the headaches. I drink 2-3 litres of water per day, but I believe 1 1/2 - 2 litres is sufficient.

Best,

Fell

My husband is a week into his today - he takes them at night. He wakes up every morntime my with a headache.

Hi

I take mine in the morning before breakfast and have no headaches.Good luck and I hope you get this sorted.

You may also like...